Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 83, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 27, 2006, 3:25 AM MST for Pima County, Santa Cruz County, Arizona. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2006, 3:25 AM MST (10:25 UTC)
- Expired
- Jul 27, 2006, 4:15 AM MST
- In force
- 50 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 33 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 10.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 271029
SVRTWC
AZC019-023-271115-
/O.NEW.KTWC.SV.W.0083.060727T1025Z-060727T1115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
325 AM MST THU JUL 27 2006
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA
SANTA CRUZ COUNTY IN SOUTHEAST ARIZONA
* UNTIL 415 AM MST
* AT 325 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF GREEN VALLEY TO 5 MILES NORTH
OF MADERA CANYON TO 10 MILES NORTH OF SONOITA...MOVING SOUTH AT 15
TO 20 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AMADO BY 330 AM MST
TUBAC BY 345 AM MST
SONOITA BY 345 AM MST
IN ADDITION TO DAMAGING WINDS NEAR 60 MPH...HEAVY RAIN IS OCCURRING
WITH THESE STORMS.
LAT...LON 3178 11115 3184 11083 3188 11046 3151 11046
3143 11078 3141 11115
$$
WEATHER.GOV/TUCSON2 follow-up statements
000
WWUS55 KTWC 271104
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
403 AM MST THU JUL 27 2006
AZC019-023-271115-
/O.CON.KTWC.SV.W.0083.000000T0000Z-060727T1115Z/
SANTA CRUZ AZ-PIMA AZ-
403 AM MST THU JUL 27 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM MST
FOR SOUTHEASTERN PIMA AND SANTA CRUZ COUNTIES...
AT 400 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM TUBAC TO 7 MILES SOUTH OF MADERA CANYON
TO PATAGONIA...MOVING SOUTH AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PATAGONIA BY 405 AM MST
TUMACACORI AND PATAGONIA LAKE BY 415 AM MST
IN ADDITION TO DAMAGING WINDS NEAR 60 MPH...HEAVY RAIN IS OCCURRING
WITH THESE STORMS.
LAT...LON 3176 11115 3174 11081 3176 11046 3135 11046
3136 11076 3134 11106
$$
WEATHER.GOV/TUCSON000
WWUS55 KTWC 271117
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
416 AM MST THU JUL 27 2006
AZC019-023-271126-
/O.EXP.KTWC.SV.W.0083.000000T0000Z-060727T1115Z/
SANTA CRUZ AZ-PIMA AZ-
416 AM MST THU JUL 27 2006
...THE SEVERE THUNDERSTORM WARNING FOR FAR SOUTHEASTERN PIMA AND
SANTA CRUZ COUNTIES EXPIRED AT 415 AM MST...
AT 415 PM MST...THE AREA OF STORMS IN SANTA CRUZ COUNTY HAD
DIMINISHED TO BELOW SEVERE LEVELS. HOWEVER...THESE STORMS APPEARED
TO STILL BE GENERATING LOCALLY HEAVY RAIN UP TO 1 INCH AND GUSTY
WINDS TO 40 MPH.
LAT...LON 3176 11115 3174 11081 3176 11046 3135 11046
3136 11076 3134 11106
$$
WEATHER.GOV/TUCSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:35 AM MST, 50 minutes earlier.
Area forecast discussion, Jul 27, 2:35 AM MST, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 235 AM MST THU JUL 27 2006 .SYNOPSIS...A SERIES OF DISTURBANCES WILL ROTATE AROUND THE HIGH PRESSURE SYSTEM FROM THE NORTHEAST...RESULTING IN PERIODS OF CLOUDINESS AND THUNDERSTORMS. IN ADDITION...DEEPER TROPICAL MOISTURE WILL FURTHER INCREASE THE CHANCE OF THUNDERSTORMS INTO THE WEEKEND. && .DISCUSSION...STRONG OUTFLOW FROM A COMPLEX ACROSS NORTHERN GRAHAM COUNTY AS WELL AS A DEVELOPING COMPLEX THROUGH SOUTHERN AND CENTRAL COCHISE COUNTY CONTINUES TO GENERATE SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST ARIZONA. THIS WILL PERSIST SEVERAL HOURS FOLLOWED BY A DOWN PERIOD WHERE THE ATMOSPHERE HAS BEEN WORKED OVER. SHOULD SEE PLENTY OF MOISTURE AND INSTABILITY INTO THE WEEKEND FOR PERIODS OF SHOWERS AND THUNDERSTORMS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 5:23 PM MST | Flash Flood Warning | TWC | Cochise | 67 min |
| Jul 27, 1:09 AM MST | Flash Flood Warning | TWC | Cochise | 36 min |
| Jul 27, 1:41 AM MST | Flash Flood Warning | TWC | Pima, Pinal | 64 min |
| Jul 27, 2:42 AM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 2 hr |
| Jul 27, 2:50 PM MST | Flash Flood Watch | TWC | 4 days | |
| Jul 27, 4:16 PM MST | Severe Thunderstorm Warning | TWC | Greenlee | 29 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.